Kansas, 2013Flash Flood and Flooding in Kansas, August 12 to 16, 2013
August 12 to 16, 2013 · NWS ICT · 34 events in 12 counties and zones
A decent severe weather outbreak moved across central Kansas producing hail up the size of golf balls. Widespread nuisance flooding was noted at several locations across the area as well.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 34
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A decent severe weather outbreak moved across central Kansas producing hail up the size of golf balls. Widespread nuisance flooding was noted at several locations across the area as well.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Aug 12, 5:33 AM CST, 3 hours earlier.
Area forecast discussion, Aug 12, 5:33 AM CST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
633 AM CDT MON AUG 12 2013
.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 236 AM CDT MON AUG 12 2013
ELEVATED MOISTURE TRANSPORT WITHIN MODEST LOW LEVEL JET SHOULD
CONTINUE TO SUPPORT THE MESOSCALE CONVECTIVE COMPLEX OVER NORTH
CENTRAL KANSAS EAST-SOUTHEAST ACROSS EASTERN KANSAS AND PORTIONS
OF THE FORECAST AREA THROUGH MID-MORNING. THIS WILL BE ACCOMPANIED
BY LOOSELY ORGANIZED SCATTERED CONVECTION MOVING EAST FROM SOUTH
CENTRAL KANSAS. PLAN TO HIGHLIGHT SOME LOCALLY HEAVY RAINFALL FOR
MAINLY EASTERN PORTIONS OF THE FLOOD WATCH AREA THIS MORNING.
WHILE SOME CONVECTION MAY FESTER INTO MIDDAY...A GENERAL DOWN
TREND IS EXPECTED INTO EARLY THIS AFTERNOON. THERE IS SOME
UNCERTAINTY IN PLACEMENT OF RENEWED CONVECTION BY THIS
EVENING...THOUGH LIKELY TIED TO MESOSCALE AUGMENTATION OF THE
SURFACE FRONT SINKING SOUTH FROM KANSAS INTO NORTH CENTRAL
OKLAHOMA. THEREFORE PLAN TO PLACE RELATIVELY HIGHER PRECIP CHANCES
ACROSS SOUTHERN KANSAS TONIGHT INTO TUESDAY...WHERE ELEVATED
CONVECTION SHOULD DEVELOP AND RIDE EAST-SOUTHEAST ACROSS THE AREA.
AS SUCH...THE AFOREMENTIONED FLOOD WATCH WILL BE EXPANDED SOUTH TO
THE OKLAHOMA BORDER FOR ALL AREAS AND CARRIED OUT THROUGH TUESDAY
EVENING.
COOLER AND GRADUALLY DRIER AIR WILL ADVECT SOUTH ACROSS THE AREA
ON WEDNESDAY AS CANADIAN SURFACE HIGH PRESSURE SLIDES SOUTH ACROSS
THE MIDWEST AND WESTERN GREAT LAKES.
DARMOFAL
.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 236 AM CDT MON AUG 12 2013
A RELATIVELY MILD AND DRY FORECAST IS STILL INTACT FOR THE END OF
THE WEEK AND PERHAPS INTO THE WEEKEND. DESPITE NORTHWESTERLY FLOW
ALOFT...IT LOOKS LIKE THE BULK OF THE MORE MEANINGFUL LOW LEVEL
MOISTURE AND INSTABILITY WILL RESIDE ACROSS WESTERN KANSAS FOR
MUCH OF THESE PERIODS. THERE WILL BE PERIODIC SLIGHT CHANCES
ACROSS PORTIONS OF CENTRAL KANSAS...HOWEVER PLAN TO KEEP MOST OF
THE FORECAST AREAS DRY FOR NOW WITH TEMPERATURES AVERAGING BELOW
MID-AUGUST CLIMO.
DARMOFAL
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 632 AM CDT MON AUG 12 2013
NUMEROUS SHRA/EMBEDDED TSRA CONTINUE TO MOVE E~30KTS OVER AREAS
PRIMARILY ALONG & E OF I-135. THE EXCEPTIONS ARE OVER SC KS ALONG
& S OF HIGHWAY 400. PER RAPID REFRESH ONLY KCNU TO EXPERINCE TSRA
TIL MID AFTERNOON. AFTER THIS AFTERNOON'S INTERMISSION MORE TSRA
TO SPREAD ACROSS PRIMARILY SRN KS THIS EVENING WITH OCCASIONAL IFR
VSBYS & MVFR CIGS LIKELY IN +TSRA. THE 18Z & CERTAINLY THE EVENING
& OVERNIGHT TAF EDITIONS WILL COVER THESE PERIODS IN GREAT DETAIL.
&&
.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT 87 69 83 65 / 70 70 70 50
HUTCHINSON 86 68 82 63 / 60 60 60 40
NEWTON 85 67 80 62 / 60 60 60 40
ELDORADO 86 68 82 63 / 70 70 70 40
WINFIELD-KWLD 88 70 82 66 / 70 70 70 60
RUSSELL 86 66 80 61 / 40 50 50 30
GREAT BEND 86 67 81 61 / 40 60 60 40
SALINA 87 67 82 62 / 60 50 50 30
MCPHERSON 86 68 82 63 / 60 60 60 30
COFFEYVILLE 87 69 83 66 / 70 70 70 60
CHANUTE 85 68 83 64 / 70 60 60 40
IOLA 84 67 83 64 / 70 50 60 30
PARSONS-KPPF 86 68 83 65 / 70 70 70 50
&&
.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH TUESDAY EVENING FOR KSZ047-050>053-067>072-
082-083-091>096-098>100.
&&
ES
Hazardous weather outlook, Aug 12, 3:08 AM CST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
408 AM CDT MON AUG 12 2013
KSZ032-033-047>053-067>072-082-083-091>096-098>100-130915-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
408 AM CDT MON AUG 12 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL CAN BE EXPECTED THIS
MORNING AND AGAIN LATER TODAY AND TONIGHT. THE GREATEST LIKELIHOOD
FOR HEAVY RAIN WHICH MAY LEAD TO MORE FLOODING LATER TODAY AND
TONIGHT WILL RESIDE GENERALLY ALONG AND SOUTH OF A GREAT BEND TO
MCPHERSON TO COTTONWOOD FALLS LINE. PLEASE REFER TO THE FLOOD
WATCH FOR DETAILS.
THERE IS A RISK FOR SEVERE STORMS LATE THIS AFTERNOON AND
EVENING...MAINLY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS.
HAIL TO GOLF BALL SIZE AND DAMAGING WINDS TO 70 MPH WILL BE
POSSIBLE.
FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF SOUTH CENTRAL
KANSAS. FOR THE LATEST INFORMATION...PLEASE CHECK THE LATEST
WARNINGS AND STATEMENTS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SHOWERS AND STORMS...SOME WITH HEAVY RAINFALL...WILL REMAIN IN
THE FORECAST THROUGH TUESDAY EVENING...ESPECIALLY ACROSS SOUTH
CENTRAL AND SOUTHEAST KANSAS. PLEASE REFER TO THE FLOOD WATCH
FOR DETAILS.
THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS PORTIONS OF
CENTRAL KANSAS LATE IN THE WEEK. HOWEVER SEVERE THUNDERSTORMS ARE
NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS POSSIBLE EARLY THIS EVENING ACROSS
SOUTH CENTRAL AND SOUTHEAST KANSAS. REPORTS OF HEAVY RAINFALL AND
FLOODING ARE ALSO GREATLY APPRECIATED THE NEXT COUPLE OF DAYS.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
KED
In the hours before
Special weather statement, Aug 12, 3:10 AM CST, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
410 AM CDT MON AUG 12 2013
KSZ048-049-120945-
ELLSWORTH-SALINE-
410 AM CDT MON AUG 12 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ELLSWORTH AND SALINE COUNTIES...
AT 405 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE EXTENDING FROM
NEW CAMBRIA TO ELLSWORTH...AND MOVING SOUTHEAST AT 30 MPH.
WINDS TO 50 MPH ARE ALSO POSSIBLE WITH THESE STORMS.
THESE STORMS WILL PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3890 9737 3871 9737 3863 9783 3879 9834
3896 9746
TIME...MOT...LOC 0910Z 290DEG 25KT 3889 9743 3877 9812
DARMOFALSpecial weather statement, Aug 12, 3:15 AM CST, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
415 AM CDT MON AUG 12 2013
KSZ092-120945-
SUMNER-
415 AM CDT MON AUG 12 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SUMNER COUNTY...
AT 410 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM WITH LOCALLY HEAVY RAINFALL 10 MILES SOUTHWEST OF
WELLINGTON AND MOVING EAST AT 35 MPH.
WINDS TO 50 MPH ARE ALSO POSSIBLE WITH THIS STORM.
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3740 9716 3707 9715 3708 9764 3732 9765
TIME...MOT...LOC 0913Z 267DEG 30KT 3720 9751
ES
Special weather statement, Aug 12, 3:25 AM CST, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
425 AM CDT MON AUG 12 2013
KSZ048-049-121000-
ELLSWORTH-SALINE-
425 AM CDT MON AUG 12 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ELLSWORTH AND SALINE COUNTIES...
AT 420 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR BROOKVILLE OR 16 MILES EAST OF ELLSWORTH
AND MOVING EAST AT 30 MPH.
WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3887 9745 3864 9745 3867 9801 3885 9801
TIME...MOT...LOC 0924Z 270DEG 28KT 3876 9789
ES
Local storm report, Aug 12, 6:12 AM CST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
712 AM CDT MON AUG 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 AM HEAVY RAIN 1 E GEUDA SPRINGS 37.11N 97.13W
08/12/2013 M2.70 INCH COWLEY KS LAW ENFORCEMENT
RUNOFF IN PROGRESS OVER A 100-YARD STRETCH OF ROAD 252.
&&
EPSLocal storm report, Aug 12, 8:03 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
903 AM CDT MON AUG 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 AM HEAVY RAIN MARION 38.35N 97.02W
08/12/2013 M1.70 INCH MARION KS BROADCAST MEDIA
&&
SGSEvent by event
20 hail, 10 flood, 3 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Flood, Marion
- When
- August 12, 8:33 AM CST to 5:38 PM CST
- Where
- Marion County, 4.22 mi NW of Florence to 2.08 mi NNE of Goessel
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.297, -96.980
A culvert was washed out and a minor amount of water was over teh road at 190th and Nighthawk.
Flood, Elk
- When
- August 12, 8:41 PM CST to August 13, 7:47 AM CST
- Where
- Elk County, 6.98 mi WNW of Howard to 6.73 mi NW of Moline
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 37.516, -96.383
Several streets in downtown Howard are under a small amount of water. The ditches along the roads are full and spilling over.
Flood, Barton
- When
- August 13, 1:05 AM CST to 7:43 AM CST
- Where
- Barton County, 3.85 mi SE of Dundee to 4.05 mi S of Ellinwood
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 38.281, -98.830
A small amount of water was moving across Highway 56.
Flood, Reno
- When
- August 13, 1:30 AM CST to August 14, 11:56 AM CST
- Where
- Reno County, 0.54 mi E of Hutchinson to 2.6 mi N of Sylvia
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.070, -97.910
Minor flooding was noted across the whole county. Many county dirt roads were having significant issues.
Flood, McPherson
- When
- August 13, 2:05 AM CST to August 14, 2:25 PM CST
- Where
- McPherson County, 2.9 mi WNW of Inman to 1.97 mi NNE of Moundridge
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.238, -97.822
Widespread nuisance flooding was noted across the whole county. Many county roads were impassable due to mud.
Flash Flood, Reno
- When
- August 13, 2:34 AM CST to 4:07 AM CST
- Where
- Reno County, 1.84 mi W of Willowbrook to 2.43 mi NE of Partridge
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.098, -98.034
Heavy rains were producing widespread minor issues across much of the county. However, the Hutchinson vicinity was have a worse time due to several bouts of heavy rain. Several roads in town were under water.
Flood, Russell
- When
- August 13, 12:04 PM CST to 5:31 PM CST
- Where
- Russell County, 5.06 mi NW of Bunker Hill to 5.93 mi S of Homer
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 38.930, -98.734
Minor street flooding was noted and the ditches were running full.
Flood, Sedgwick
- When
- August 13, 3:14 PM CST to 6:51 PM CST
- Where
- Sedgwick County, 3.21 mi NNW of (Ict)wichita Arpt to 0.96 mi W of Haysville
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 37.690, -97.460
Minor street flooding was noted at many locations.
Hail, Lincoln
- When
- August 15, 3:09 PM CST to 3:10 PM CST
- Where
- Lincoln County, 0.87 mi SW of Beverly
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 39.010, -97.980
Hail, Saline
- When
- August 15, 3:32 PM CST to 3:33 PM CST
- Where
- Saline County, 1.38 mi S of Glendale
- Measured
- 0.75 in hail
- Reported by
- Storm Chaser
- Coordinates
- 38.880, -97.870
Hail, Saline
- When
- August 15, 3:35 PM CST to 3:36 PM CST
- Where
- Saline County, 0.69 mi S of Glendale
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.890, -97.870
Quarter sized hail covered the ground near the Glendale Exit.
Hail, Saline
- When
- August 15, 3:46 PM CST to 3:47 PM CST
- Where
- Saline County, 2.12 mi SE of Glendale
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.880, -97.840
Hail, Lincoln
- When
- August 15, 3:52 PM CST to 3:53 PM CST
- Where
- Lincoln County, 2.12 mi SE of Westfall
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.910, -97.970
Hail, Saline
- When
- August 15, 3:54 PM CST to 3:55 PM CST
- Where
- Saline County, 3.5 mi S of Glendale
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.850, -97.860
Hail, Saline
- When
- August 15, 3:58 PM CST to 3:59 PM CST
- Where
- Saline County, 3.5 mi S of Glendale
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.850, -97.860
Hail, Saline
- When
- August 15, 4:04 PM CST to 4:05 PM CST
- Where
- Saline County, 4.38 mi NW of Falun
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.720, -97.800
Hail, Saline
- When
- August 15, 4:24 PM CST to 4:25 PM CST
- Where
- Saline County, 3.5 mi N of Brookville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.820, -97.860
Hail, Saline
- When
- August 15, 4:30 PM CST to 4:31 PM CST
- Where
- Saline County, 3.5 mi S of Falun
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.620, -97.760
Hail, Saline
- When
- August 15, 4:30 PM CST to 4:31 PM CST
- Where
- Saline County, 2.82 mi S of Falun
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 38.630, -97.740
Reported by Law Enforcement via amateur radio.
Flood, Saline
- When
- August 15, 4:43 PM CST to August 16, 10:36 AM CST
- Where
- Saline County, 1.08 mi E of Brookville to 4.7 mi E of Brookville
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 38.770, -97.850
Some water was reported over some roads near Brookville.
Thunderstorm Wind, Marion
- When
- August 15, 4:53 PM CST to 4:54 PM CST
- Where
- Marion County, 4.95 mi SSW of Lincolnville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.440, -97.020
Hail, McPherson
- When
- August 15, 5:22 PM CST to 5:23 PM CST
- Where
- McPherson County, 0.54 mi E of Mc Pherson
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.370, -97.660
Thunderstorm Wind, Marion
- When
- August 15, 5:28 PM CST to 5:29 PM CST
- Where
- Marion County, 1.76 mi NE of Peabody
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.190, -97.080
Some small tree limbs were blown out of a tree.
Hail, McPherson
- When
- August 15, 5:29 PM CST to 5:30 PM CST
- Where
- McPherson County, 0.88 mi NW of Mc Pherson
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 38.380, -97.680
Hail, Marion
- When
- August 15, 5:36 PM CST to 5:37 PM CST
- Where
- Marion County, 0.54 mi W of Peabody
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 38.170, -97.110
Sixty mph winds were also reported.
Flood, McPherson
- When
- August 15, 5:40 PM CST to August 16, 10:36 AM CST
- Where
- McPherson County, 6.2 mi WNW of Roxbury to 2.73 mi NW of Marquette
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.579, -97.528
Minor street flooding was reported in McPherson and several areas across the northern part of the county.
Thunderstorm Wind, Harvey
- When
- August 15, 5:48 PM CST to 5:49 PM CST
- Where
- Harvey County, 0.88 mi NE of Newton Arpt
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 38.060, -97.270
Hail, Butler
- When
- August 15, 5:54 PM CST to 5:55 PM CST
- Where
- Butler County, 5.94 mi NNW of El Dorado Res
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.950, -96.860
Hail, McPherson
- When
- August 15, 5:56 PM CST to 5:57 PM CST
- Where
- McPherson County, 0.54 mi E of Mc Pherson
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.370, -97.660
Hail, Butler
- When
- August 15, 6:12 PM CST to 6:13 PM CST
- Where
- Butler County, 0.88 mi NE of Benton
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 37.790, -97.110
Hail, Butler
- When
- August 15, 6:13 PM CST to 6:14 PM CST
- Where
- Butler County, 2.82 mi WSW of Towanda
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.790, -97.050
Hail, Butler
- When
- August 15, 6:16 PM CST to 6:17 PM CST
- Where
- Butler County, Towanda
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.800, -97.000
Flood, Butler
- When
- August 15, 7:40 PM CST to 10:19 PM CST
- Where
- Butler County, 2.5 mi E of Towanda to 2 mi SE of Towanda
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.793, -96.955
A small amount of water was reported over some rural roads southwest of El Dorado.
Hail, Kingman
- When
- August 15, 7:50 PM CST to 7:51 PM CST
- Where
- Kingman County, 0.88 mi SW of Kingman Muni Arpt
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.660, -98.130
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Rain in Texas, August 12, 20131 death · 2 injured · 4 events
- Flash Flooding and Damaging Wind in Kentucky, August 12, 2013$47,000 · 52 kt wind · 18 events
- Damaging Winds and Lightning Strike in Mississippi, August 12, 2013$65,000 · 50 kt wind · 9 events
- Flash Flooding and Flood in Arkansas, August 12 to 13, 2013$51,000 · 52 kt wind · 6 events
- Flash Flood and Hail in Oklahoma, August 12, 2013$38,000 · 1 in hail · 6 events
- Flash Flood and Damaging Wind in Georgia, August 12, 20132 injured · $20,000 · 60 kt wind · 3 events
- Lightning Strike in Wyoming, August 12, 2013$35,000 · 1 event
- Lightning Strike in Michigan, August 12, 2013$25,000 · 1 event
- Damaging Winds in Pennsylvania, August 12 to 13, 2013$22,000 · 50 kt wind · 3 events
- Flash Flooding and Flooding in Kentucky, August 12 to 13, 2013$10,000 · 19 events
- Flash Flooding and Hail in Kansas, August 12, 20131.75 in hail · 16 events
- Damaging Wind in Virginia, August 12, 2013$15,000 · 52 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 472347, 472348, 472349, 472351, 472350, 472380, 472352, 472353, 472354, 472355, 472356, 472357, 472358, 472359, 472360, 472361, 472362, 472363, 472364, 472365, 472377, 472368, 472378, 472366, 472367, 472369, 472379, 472370, 472371, 472374, 472372, 472373, 472375, 472376.